Vol. 5, No. 2, 2012

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14
Issue 2, 323–666
Issue 1, 1–322

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Existence of extremals for a Fourier restriction inequality

Michael Christ and Shuanglin Shao

Vol. 5 (2012), No. 2, 261–312

The adjoint Fourier restriction inequality of Tomas and Stein states that the mapping ffσ̂ is bounded from L2(S2) to L4(3). We prove that there exist functions that extremize this inequality, and that any extremizing sequence of nonnegative functions has a subsequence that converges to an extremizer.

extremals, adjoint Fourier restriction inequality
Mathematical Subject Classification 2000
Primary: 42A38
Received: 21 June 2010
Revised: 11 November 2010
Accepted: 22 December 2010
Published: 27 August 2012

Proposed: Terence Tao
Seconded: Steve Zelditch, Maciej Zworski
Michael Christ
University of California, Berkeley
Department of Mathematics
Berkeley, CA 94720-3840
United States
Shuanglin Shao
Institute for Mathematics and its Applications
University of Minnesota
Minneapolis, MN 55455
United States
School of Mathematics
Institute for Advanced Study
Princeton, NJ 08540
United States